Alert archive / Nebraska / Flash Flood Warnings in 1999

Flash Flood Warning 10, NWS Sioux Falls, SD

July 2, 1999Dixon County, Nebraska

NWS Sioux Falls, SD issued this flash flood warning at Jul 2, 1999, 9:57 AM CDT for Dixon County, Nebraska. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 1999, 9:57 AM CDT (14:57 UTC)
Expired
Jul 2, 1999, 11:30 AM CDT
In force
93 min
Issued by
NWS Sioux Falls, SD
Area
Whole counties

County Dixon County, NE

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 3.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 1999-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 217 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 1999-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
217 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
406 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSD 021457
FFWFSD
NEC051-021630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
957 AM CDT FRI JUL 2 1999

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DIXON COUNTY IN NORTHEASTERN NEBRASKA

* UNTIL 1130 AM CDT

* AT 930 AM CDT... AREA LAW ENFORCEMENT REPORTED STREET FLOODING IN
  PONCA...AND A 4 FOOT WALL OF WATER ON AOWA CREEK WEST OF PONCA
  MOVING DOWNSTREAM TOWARDJ PONCA.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.


&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:25 AM CDT, 6 hours 32 minutes earlier.

Area forecast discussion, Jul 2, 3:25 AM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
325 AM CDT FRI JUL 2 1999

SHWRS AND TSTMS WERE MOVG E OVR SE SD THIS MRNG WITH SFC LO TO SE
AND UPR LVL S/W. AREA WSR-88D SHWG STRONGEST TSTMS WERE MOVG SE THRU
S CNTRL SD AND HAV A HARD TIME RIGHT NOW PSHG E. TSTMS SHLD MOV E
WITH TIME THIS MRNG BUT LKS LIKE STGST STORMS WILL BE ALNG SRN PART
OF CWA. TSTMS DSPTG AFT SUNRISE AND WITH MSTR AND HEATG WILL KP A
SLGT OF LATE AFTN TSTMS GOING. GOING MORE ALNG WITH ETA/AVN FOR TNGT
AS JET SET UP AND TROF TO W. THINK MAIN THREAT OF TSTMS WILL BE A
LTL FURTHER N TNGT AS WRMFNT CONTS TO MOV N AND WAA INCRS OVR CWA.
MAY BE SOME LINGERING TSTMS E SAT MRNG. WENT MORE WITH FAN TEMPS FOR
TDA AND TNGT BUT THINK  A LTL COOLR FWC TEMPS LOOK BTR ON SAT WITH
AMOUNTS OF WATER THERE IS STANDING ARND.

.FSD...NONE

WB

In the hours before

Local storm report, Jul 2, 5:41 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
541 AM CDT FRI JUL 02 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0255 AM    BURKE                     SD    .88 INCH HAIL
07/02/99   GREGORY

0309 AM    2 SE BURKE                SD    .88 INCH HAIL
07/02/99   GREGORY                         HAIL DRIFTS TWO FEET
                                           DEEP ALONG HIGHWAY 18
                                           AS REPORTED BY COUNTY
                                           SHERIFF

0332 AM    BURKE                     SD    1.5 INCH HAIL
07/02/99   GREGORY                         QUARTER TO WALNUT
 SIZE
                                           HAIL

0359 AM    BONESTEEL                 SD    1 INCH HAIL
07/02/99   GREGORY
Local storm report, Jul 2, 5:41 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
541 AM CDT FRI JUL 02 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0255 AM    BURKE                     SD    .88 INCH HAIL
07/02/99   GREGORY

0309 AM    2 SE BURKE                SD    .88 INCH HAIL
07/02/99   GREGORY                         HAIL DRIFTS TWO FEET
                                           DEEP ALONG HIGHWAY 18
                                           AS REPORTED BY COUNTY
                                           SHERIFF

0332 AM    BURKE                     SD    1.5 INCH HAIL
07/02/99   GREGORY                         QUARTER TO WALNUT
 SIZE
                                           HAIL

0359 AM    BONESTEEL                 SD    1 INCH HAIL
07/02/99   GREGORY
Special weather statement, Jul 2, 7:00 AM CDT, 2 hours 57 minutes before
SDZ038-050-052>071-NEZ013-014-021230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  SIOUX FALLS SD
700 AM CDT FRI JUL 2 1999

...SEVERE THUNDERSTORM WATCH 507 HAS EXPIRED...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTH CENTRAL
AND SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA HAS BEEN ALLOWED TO
EXPIRE AT 7 AM CDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
OVER THE AREA UNTIL MID MORNING BUT FURTHER SEVERE WEATHER IS NOT
EXPECTED.

WB

WB
Special weather statement, Jul 2, 7:00 AM CDT, 2 hours 57 minutes before
SDZ038-050-052>071-NEZ013-014-021230-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  SIOUX FALLS SD
700 AM CDT FRI JUL 2 1999

...SEVERE THUNDERSTORM WATCH 507 HAS EXPIRED...

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR SOUTH CENTRAL
AND SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA HAS BEEN ALLOWED TO
EXPIRE AT 7 AM CDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
OVER THE AREA UNTIL MID MORNING BUT FURTHER SEVERE WEATHER IS NOT
EXPECTED.

WB

WB
Special weather statement, Jul 2, 8:10 AM CDT, 1 hour 47 minutes before
SDZ038>040-050-052>071-NEZ013-014-021615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  SIOUX FALLS SD
810 AM CDT FRI JUL 2 1999

THE SEVERE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS PLACED
ALL OF SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA ALONG WITH PART OF
NORTHEAST NEBRASKA IN A MODERATE RISK OF SEVERE WEATHER TODAY INTO
TONIGHT.

THUNDERSTORMS THAT WERE OVER THE AREA THIS MORNING ARE EXPECTED TO
DISSIPATE AS A WARM FRONT ACROSS CENTRAL NEBRASKA AND CENTRAL IOWA
MOVES NORTH. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP AGAIN LATE
THIS AFTERNOON INTO TONIGHT TO THE NORTH OF THIS FRONT. SEVERE
WEATHER IS AGAIN POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS.

YOU ARE ADVISED TO jLISTEN FOR LATER FORECAST AND WARNINGS CONCERNING
SEVERE WEATHER THAT MAY DEVELOP.

WB

WB
Special weather statement, Jul 2, 8:10 AM CDT, 1 hour 47 minutes before
SDZ038>040-050-052>071-NEZ013-014-021615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE  SIOUX FALLS SD
810 AM CDT FRI JUL 2 1999

THE SEVERE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS PLACED
ALL OF SOUTH CENTRAL AND SOUTHEAST SOUTH DAKOTA ALONG WITH PART OF
NORTHEAST NEBRASKA IN A MODERATE RISK OF SEVERE WEATHER TODAY INTO
TONIGHT.

THUNDERSTORMS THAT WERE OVER THE AREA THIS MORNING ARE EXPECTED TO
DISSIPATE AS A WARM FRONT ACROSS CENTRAL NEBRASKA AND CENTRAL IOWA
MOVES NORTH. THUNDERSTORMS ARE THEN EXPECTED TO REDEVELOP AGAIN LATE
THIS AFTERNOON INTO TONIGHT TO THE NORTH OF THIS FRONT. SEVERE
WEATHER IS AGAIN POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS.

YOU ARE ADVISED TO jLISTEN FOR LATER FORECAST AND WARNINGS CONCERNING
SEVERE WEATHER THAT MAY DEVELOP.

WB

WB

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 9:01 AM CDTSevere Thunderstorm WarningFSDDixon34 min
Jul 2, 9:18 AM CDTSevere Thunderstorm WarningFSDDakota47 min
Jul 2, 9:27 AM CDTFlash Flood WarningFSDDakota2 hr
Jul 2, 10:04 AM CDTSevere Thunderstorm WarningFSDDakota46 min
Jul 2, 11:32 AM CDTFlash Flood WarningFSDDakota, Dixon58 min

Nearby

Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.